Jump to content
Sign in to follow this  
enaz

enaz: mirtazapine withdrawal, insomnia

Recommended Posts

enaz

I was on mirtazipine for 13 weeks which included a fast taper of 3.5 weeks from 30mg to 7.5mg then off. Never had insomnia in my life before this drug. Insomnia started when on 30mg and has just got worse and worse. Now 7 weeks off and can only get 2 hours sleep some nights. I am a very elderly woman

Will it end. Psychiatrist says this is impossible. GP insisting i,must get some sleep so has prescribed zopiclone7.5mg gives me 3.5 hrs sleep.  Terrible anxiety and panic attacks. 

It is ruining my life and my husband’s. At my age, will this ever end. Has anyone experienced insomnia and how long does it go on. I think anx would lessen if I could sleep naturally as I always did before Mirtazipine 

Edited by manymoretodays
moved from another members topic

Share this post


Link to post
enaz

I was on Mirtazipine for just 13 weeks. Insomnia started when on 30mg. Did a quick taper and now off 7 weeks. In all,

I have had insomnia for 3 months now.  No sleep and terrible anxiety. I am old.but I had a very happy life til I started MIRT for anxiety after a very upsetting event. Never had insomnia in my life

Can anyone say that it will end. h

Hss anyone had insomnia and how long did it last

Edited by manymoretodays
moved to introductions from S and S topic

Share this post


Link to post
enaz

I am very very frightened. Iam very elderly. I was on Mirtazipine for 13 weeks (2 on 15mg then 7 on 30mg then 10 days on 15mg Then tapering to 7.5mg and off.) Docs were telling me to go faster.

 

Insomnia started while on 30mgs which is why I wanted to stop.  but insomnia got worse and worse. sleeping 0 hours or 2 hours at night.

 

Is my life over after such a short time on this drug.  definitely do not want to reinstate because as I said I had the insomnia when on 30 and 15 and lower

Share this post


Link to post
Gridley

Welcome to SA, enaz. @enaz  I'm sorry you're going through this.  No, your life is not over and yes, it will end but we can't predict when.  Virtually everyone on this site, myself included, has has insomnia to greater or lesser degrees. Unfortunately, 13 weeks on the drug is definitely enough to put you at risk of withdrawal  symptoms, and insomnia is definitely one of the most common of these.  

 

Doctors know nothing about safe tapering or withdrawal (they don't even  believe it exists).  

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

Here are some tips about insomnia.

 

Tips to help sleep - so many of us have that awful withdrawal insomnia

 

Tricks and tips to fall asleep faster

 
This link contains helpful information, including insomnia and also non-drug coping skills.  
 
 
Some members have found Melatonin helpful with insomnia.   
 
 
It's best to start at a very low dosage, such as .25mg, and gradually increase if needed to the lowest effective dose.  
 
I recently cut from 0.5mg to 0.25mg and my sleep is better.  Here is a link where you can buy .3mg, which some studies have show to be an ideal dose.
 
 on Amazon 
 
This is your Introduction topic where you can ask questions and connect with other members.  We're glad you found your way here.

 

 
 
 

 

 

 

 

 

 

Edited by manymoretodays
added an @ notification for member

Share this post


Link to post
manymoretodays

Welcome aboard enaz,

I've added an @enaz so you can find your way back here.  I consolidated some of your posts that had been started.

 

 

Gridley's given you some great stuff to look at.

And this won't go on forever.

 

Best,

L, P, H, and G,

mmt

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy